MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 12"(30CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 12"(30CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 9003G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown ophthalmic operation on an unknown date and suture was used.The suture was detached from the needle easily when a scrub nurse holding the needle in usual way.The lot number is unknown.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Additional evaluation summary: the actual sample was returned for evaluation.An empty opened folder and a foam park with two needles and a suture in two sections of product code 9003 were returned for analysis.During visual inspection of two needles, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined and no suture remnant was noted.The suture pieces were examined, and only the insertion of a suture piece present residues of epoxy.The manufacturing records couldn¿t be reviewed as the batch number is unknown.

Brand Name
ETHILON SUTURE 12"(30CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8353696
Report Number2210968-2019-78956
Device Sequence Number19289138
Product Code GAR
UDI-Device Identifier10705031022355
UDI-Public10705031022355
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9003G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date03/19/2019
Patient Sequence Number1